Alert archive / Colorado / Red Flag Warnings in 2023

Red Flag Warning 5, NWS Pueblo, CO

March 5, 2023Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this red flag warning at Mar 5, 2023, 2:59 PM MST for Huerfano County, Las Animas County, Colorado. It took effect at Mar 6, 2023, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2023, 2:59 PM MST (21:59 UTC)
In effect from
Mar 6, 2023, 11:00 AM MST
Expired
Mar 6, 2023, 6:00 PM MST
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.0 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2919 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WWUS85 KPUB 052159
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
259 PM MST Sun Mar 5 2023

COZ229-061400-
/O.NEW.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/
/O.CON.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/
Huerfano County Including Walsenburg-
259 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MST Monday.

* Affected Area...Fire Weather Zone 229.

* Winds...Southwest 35 to 45 mph with gusts up to 70 mph.

* Relative Humidity...As low as 8 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>228-230>237-060200-
/O.CON.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
259 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 226, 227, 228, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* Winds...West 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 5 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
6 follow-up statements
480 
WWUS85 KPUB 052223 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Pueblo CO
323 PM MST Sun Mar 5 2023

COZ229-061400-
/O.COR.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/
/O.COR.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/
Huerfano County Including Walsenburg-
323 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
229...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 
229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MST Monday.

* Affected Area...Fire Weather Zone 229.

* Winds...Southwest 35 to 45 mph with gusts up to 70 mph.

* Relative Humidity...As low as 8 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>228-230>237-060200-
/O.COR.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
323 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226, 227, 228, 230, 231, 232, 233, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 226, 227, 228, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* Winds...West 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 5 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
344 
WWUS85 KPUB 060147
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
647 PM MST Sun Mar 5 2023

COZ229-061800-
/O.EXP.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/
/O.CON.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/
Huerfano County Including Walsenburg-
647 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 229...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR FIRE
WEATHER ZONE 229...

* Affected Area...Fire Weather Zone 229.

* Winds...Southwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 8 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>228-230>237-060300-
/O.EXP.KPUB.FW.W.0004.000000T0000Z-230306T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
647 PM MST Sun Mar 5 2023

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 230, 231, 232, 233, 234, 235, 236, AND 237...

Winds are decreasing and humditity values are starting to 
increase across much of the area, therefore, the Red Flag Warning 
will be allowed to expire.

$$
637 
WWUS85 KPUB 061045
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
345 AM MST Mon Mar 6 2023


COZ230-070100-
/O.EXA.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/
Western Las Animas County Including Trinidad and Thatcher-
345 AM MST Mon Mar 6 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM this morning to 6 PM MST this evening.

* Affected Area...Fire Weather Zone 230.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ229-070100-
/O.CON.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/
Huerfano County Including Walsenburg-
345 AM MST Mon Mar 6 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 229...

* Affected Area...Fire Weather Zone 229.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
358 
WWUS85 KPUB 061704
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1004 AM MST Mon Mar 6 2023


COZ233-070100-
/O.EXA.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/
Eastern Las Animas County Including Pinon Canyon-
1004 AM MST Mon Mar 6 2023

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect until 6 PM MST this evening.

* Affected Area...Fire Weather Zone 233.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ229-230-070100-
/O.CON.KPUB.FW.W.0005.230306T1800Z-230307T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
1004 AM MST Mon Mar 6 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229 AND 230...

* Affected Area...Fire Weather Zones 229 and 230.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
437 
WWUS85 KPUB 062157
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
257 PM MST Mon Mar 6 2023

COZ229-230-233-070100-
/O.CON.KPUB.FW.W.0005.000000T0000Z-230307T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
257 PM MST Mon Mar 6 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229, 230, AND 233...

* Affected Area...Fire Weather Zones 229, 230 and 233.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
300 
WWUS85 KPUB 070105
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
605 PM MST Mon Mar 6 2023

COZ229-230-233-070215-
/O.EXP.KPUB.FW.W.0005.000000T0000Z-230307T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
605 PM MST Mon Mar 6 2023

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 229, 230, 
AND 233...

Winds will continue to decrease and humidity will increase 
through the remainder of the evening. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 5, 10:48 AM MST, 4 hours 11 minutes earlier.

Area forecast discussion, Mar 5, 10:48 AM MST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1048 AM MST Sun Mar 5 2023

.SHORT TERM...(Today and tonight)
Issued at 435 AM MST Sun Mar 5 2023

Key messages:

1) A windy to very windy day across the forecast area.

2) RED FLAG conditions near certain over the plains today.

Currently...

Skies were mostly clear across the region at 2AM, but temperatures
showed some dramatic differences over the area, especially the
plains. In a nutshell, where the wind is blowing over the plains, it
is quite warm (temps in the 40s to around 50F), where where the
winds was NOT blowing, it was cool, with temps in teh 20s to around
30F. This difference was so well defined, it was being distinguished
in the 11.2 UM IR imagery. Over the mtns and valleys, temps showed
much less variability, as readings were in the 30s valleys and 10s
and 20s mtns.

Obs across the fcst area showed the winds were already blowing, and
many areas were gusting in the 30s to 50s mph range, with the
strongest flow being noted over the southern I-25 corridor region,
although winds were rather strong over the eastern plains was KLAA
was over 40 mph at 2 AM. With the strong winds over the southern I-
25 corridor, the RH values were already quite low, and Walsenburg
was already reporting RED FLAG conditions during this early morning
hour.

Today...

As has been advertised for several days, it is going to be a windy
day over the entire region. All areas will see wind, although the
far eastern plains will the least amount of wind. The strongest
winds on the plains will be over the southern I-25 corridor region,
and gusts over 60 are likely. Nearly all of the mtns and valleys
will also see strong winds today. Red Flag conditons are near
certain over all of the plains, with the most extreme values over
the southern I-25 corridor region.

Besides the wind, it will be a mild day with all of the
compressional warming today, and temps will range in the 50s to m60s
along the mtns/plains interface wile out east temps will be around
70F. The SLV will see readings in the M/U40s while the mtns will be
in the 20s and 30s. Some light wind driven snow will occur across
the central mtns, the the best chance the farther north you go.

Tonight...

A cold front will push down the plains, and this will kill off the
strong westerlies over most of the plains by later this evening,
Winds will keep up in the mtns and southern I-25 corridor region,
but will decrease over this region as the cool air slowly pushes
westward during the early morning hours. Dry conditions are near
certain over nearly all of the fcst area, with the exception
continuing to be over the central mtns, especially those areas north
of Cottonwood Pass. \/Hodanish

.LONG TERM...(Monday through Saturday)
Issued at 435 AM MST Sun Mar 5 2023

Key Messages:

1) Moderate to strong westerly flow continues through mid week bringing
   cool surges across the southeast Plains and continued precipitation
   chances to the ContDvd.

2) Potential for more widespread precipitation later in the work week?

Monday-Tuesday...Strong westerly flow aloft across the Rockies moderates
Sunday night and early Monday as an embedded short wave continues to
translate across the Northern High Plains. West southwest flow aloft then
progged to increase again through the day Monday and Monday night, as
another embedded short wave translates across the Northern Rockies and
out across the High Plains on Tuesday. The first passing wave sends a
weak front across the eastern plains Monday morning, which looks to
stall along the southern tier of Colorado and slowly lift north, possibly
as far north as the Highway 50 Corridor Monday afternoon, before a second
surge of cool air pushes south and west across all of the southeast plains
Monday night and Tuesday morning.

The first surge across the Plains on Monday looks to cool temperatures back
to around seasonal levels with generally weak low level upslope. However,
higher res model data continues to suggest the front pushing north through
the day, leading to the potential for breezy westerly winds and critical
fire weather conditions to develop across portions of the southern I-25
Corridor later in the afternoon. With models usually too aggressive with
lifting the shallow cool airmass, will not issue any fire weather highlights
at this time. Latest model data does indicate stratus likely filling in
across the Plains Monday night behind the second surge of cool air. With
low level east to southeast upslope developing behind this surge, model
data does indicate the potential for light drizzle/freezing drizzle across
portions of the plains, especially in Pikes Peak region, late Monday night
into Tuesday morning. With expected clouds and low level upslope flow,
lowered NBM temperatures across the plains on Tuesday, though may still
be too warm if stratus persists throughout the day.

Further west, continued breezy to windy conditions over the higher terrain
and chances of snow across the ContDvd, generally across the Northern and
Central Mtns, with temperatures staying at or above seasonal levels.

Wednesday-Friday...There remains a lower confidence in the forecast from
the middle to the end of the work, as models continue to differ on the
strength and location of a large upper trough developing across West
Coast on Wednesday, and then translating across the region Thursday and
Friday. The latest iteration of the EC model suite remains the most
progressive and furthest north with said system, which would keep the
region mainly dry, warm and windy. The GFS suite is more progressive
than yesterday's runs, though still cuts off energy across the Rockies,
which leads to cooler temperatures and better chances of precipitation
across south central and southeast Colorado Wednesday and Thursday.
The Canadian suite of products are closer to EC, however is deeper
with the trough and sends a stronger cold front across the region
on Thursday. With that said, have stayed with NBM data through this
period, which brings the best chances of precipitation to region
Wednesday night and Thursday, though keeps temperatures at to
slightly above seasonal levels.

Saturday-Sunday...Moderate to strong westerly flow looks to develop
and persist across region once again through into next weekend,
leading to temperatures at to above seasonal levels, and continued
chances of precipitation across the ContDvd.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1047 AM MST Sun Mar 5 2023

VFR conditions are expected to prevail for all TAF sites (KALS,
KCOS, and KPUB) throughout the forecast period. Winds will be
synoptically influenced at all terminals. They are currently very
strong and gusty out of the SW, especially at KALS and KPUB where
gusts could occasionally reach 50 kts, which could produce
occasional BLDU on station at either of these terminals. If this
does occur, it could temporarily bring down VIS to 2SM. These winds
will begin to weaken after approximately 00Z at KALS and 23Z at
KPUB, at which time any BLDU should cease. Winds will begin to shift
more to the SSW at KALS and then back to the SW again, becoming
gusty after 15Z and through the forecast period. At KCOS and KPUB,
they will come around to the NNE and NE, and eventually SE and SSE
respectively, towards the end of the forecast period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 7 PM MST this evening for COZ060-061-
069>073-078>080-086.

High Wind Warning until 8 AM MST Monday for COZ074-075-087-088.

Red Flag Warning until 7 PM MST this evening for COZ226>237.

&&

SHORT TERM...HODANISH
LONG TERM...MW
AVIATION...STEWARD
Hazardous weather outlook, Mar 5, 4:40 AM MST, 10 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
440 AM MST Sun Mar 5 2023

COZ058>089-093>099-061145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
440 AM MST Sun Mar 5 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Strong winds are near certain across a good part of southeast and
south central colorado today. Widespread wind gusts of 30 to 50 mph
are likely, with stronger wind gusts of 50 to 70 mph likely across
the mountains and southern I-25 corridor region. The least amount of
wind today will occur over the far eastern plains, were winds of 20
to 40 mph are likely.

Over the plains, the strong winds will combine with low humidity
values to produce meteorological conditions for extreme fire
behavior, and for this reason a RED FLAG warning is in effect for
all of the plains today.

Light vehicles and high profile vehicle will have a very difficult
time today across the entire region, especially on north-south
roadways.

Please do NOT BURN TODAY. Do NOT do any activity which could produce
a spark and ignite a fire.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Moderate to strong westerly flow will continue into middle of the
work week, keeping chances for snow across the Continental Divide,
as well as breezy to windy conditions over and near the higher
terrain, with the chance of more widespread precipitation across
south central and southeast Colorado later in the work week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

34/23

In the hours before

Local storm report, Mar 5, 12:45 PM MST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1245 PM MST SUN MAR 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     NON-TSTM WND GST 6 ESE WESTON            37.09N 104.92W
03/05/2023  M64 MPH          LAS ANIMAS         CO   MESONET

            MESONET STATION CUHC2 BOSQUE.

&&

KAM
Local storm report, Mar 5, 1:08 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
108 PM MST SUN MAR 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     NON-TSTM WND GST 3 ESE HOEHNE            37.27N 104.33W
03/05/2023  M64 MPH          LAS ANIMAS         CO   AWOS

            AWOS STATION KTAD TRINIDAD AIRPORT.

&&

KAM
Special weather statement, Mar 5, 1:22 PM MST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Pueblo Co
122 PM MST Sun Mar 5 2023

COZ069>071-052230-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa,
La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca
122 PM MST Sun Mar 5 2023

Current split window dust imagery is displaying a large swath of
blowing dust over the southeastern portion of Saguache County and
northern Alamosa County, in vicinity of Great Sand Dunes National
Park. Use extreme caution as this may cause very poor
visibilities at times if commuting on Highway 150 for the next
several hours. Be advised that while there are currently no areas
of blowing dust showing up over the far northern and southern
portions of the San Luis Valley, these areas could also be
impacted by blowing dust and restricted visibilities through the
early evening hours.

PS
Local storm report, Mar 5, 1:28 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
128 PM MST SUN MAR 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     NON-TSTM WND GST 9 NNW WALSENBURG        37.75N 104.84W
03/05/2023  M59 MPH          HUERFANO           CO   MESONET

            MESONET STATION CO030 025S05910RWS1RHS - 0.4
            MI N OF B.

&&

KAM
Local storm report, Mar 5, 1:52 PM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MST SUN MAR 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     NON-TSTM WND GST 2 S ALAMOSA             37.43N 105.87W
03/05/2023  M64 MPH          ALAMOSA            CO   ASOS

            ASOS STATION KALS ALAMOSA AIRPORT.

&&

KAM
Local storm report, Mar 5, 2:39 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MST SUN MAR 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     NON-TSTM WND GST MONARCH PASS            38.50N 106.32W
03/05/2023  M76 MPH          CHAFFEE            CO   PUBLIC

            MEASURED AT KMYP.

&&

KAM

Nearby

Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.